MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE INSERT SET I5R-T5; SURGICAL INSTRUMENT FOR KNEE SURGERY

MEDACTA INTERNATIONAL SA GMK SPHERE INSERT SET I5R-T5; SURGICAL INSTRUMENT FOR KNEE SURGERY
Catalog Number 11.01035
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 06/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 08 june 2020: lot 186521: (b)(4) items manufactured and released on 08-aug-2018.Expiration date: 2023-07-24.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Considering the mat23061 ((b)(4) devices manufactured with this mat) this is the first event reported of this type.
 
Event or Problem Description
When the surgeon tried to impact the trial keel with the metal hummer, the tibia fractured vertical.The possible root cause of the fracture was the strong impaction force.Since the fractured bone repositioned after the implantation of tibial implants, the surgery finished without any additional treatment.The surgeon expressed an opinion that he did not feel any resistance force while impacting.The metal hammer was not medacta's device.
 
Additional Manufacturer Narrative
On 11 august 2020 we have received the items involved in the complaint: the visual inspection confirms the breakage of the gmk efficiency tibia baseplate on the posterior side.As described in the event description, the breakage is compatible with excessive impacting force during tibia keel preparation.In addition it could have happened that the sides of the keel wings have not been properly prepared with the saw blade before to proceed with impactions (as prescribed in the surgical technique).This could generate excessive stress on the plastic instrument till the breakage.Batch review performed on 01 september 2020: gmk efficiency 77.11.0025 trial tibial baseplate s5 lot.Mat24535 considering the mat24535 (b)(4) devices manufactured with this mat) this is the first event reported of this type.

Brand Name
GMK SPHERE INSERT SET I5R-T5
Common Device Name
SURGICAL INSTRUMENT FOR KNEE SURGERY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key10228954
Report Number3005180920-2020-00374
Device Sequence Number13596440
Product Code LXH
UDI-Device Identifier07630030878633
UDI-Public07630030878633
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/24/2023
Device Catalogue Number11.01035
Device Lot Number186521
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2020
Supplement Date Received by Manufacturer06/03/2020
Initial Report FDA Received Date07/03/2020
Supplement Report FDA Received Date09/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR